Review: could Topamax cause Rash (Rashes)?
Summary: Rash is found among people who take Topamax, especially for people who are female, 40-49 old, have been taking the drug for 2 - 5 years, also take medication Lamictal, and have Depression.
We study 22,595 people who have side effects while taking Topamax from FDA and social media. Among them, 681 have Rash. Find out below who they are, when they have Rash and more.
You are not alone: join a mobile support group for people who take Topamax and have Rash >>>
Topamax has active ingredients of topiramate. It is often used in migraine. (latest outcomes from 24,610 Topamax users)
Rash (redness) has been reported by people with rheumatoid arthritis, high blood pressure, high blood cholesterol, depression, osteoporosis. (latest reports from 151,029 Rash patients)
On Feb, 4, 2015: 22,580 people reported to have side effects when taking Topamax. Among them, 697 people (3.09%) have Rash.
Time on Topamax when people have Rash * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Rash when taking Topamax * :
Age of people who have Rash when taking Topamax * :
Severity of Rash when taking Topamax ** :
|least||moderate||severe||most severe |
How people recovered from Rash ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Depression (104 people, 14.92%)
- Pain (88 people, 12.63%)
- Migraine (75 people, 10.76%)
- Epilepsy (75 people, 10.76%)
- Bipolar disorder (62 people, 8.90%)
Top co-used drugs for these people * :
- Lamictal (120 people, 17.22%)
- Nexium (111 people, 15.93%)
- Neurontin (95 people, 13.63%)
- Ambien (78 people, 11.19%)
- Lexapro (77 people, 11.05%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of topamax and rash on
Do you have Rash while taking Topamax?
You are not alone! Join a mobile support group:
- support group for people who take Topamax and have Rash
- support group for people who take Topamax
- support group for people who have Rash
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Topamax, Rash
You may be interested at these reviews (Write a review):
- Toperimate has ruined my life!
On Dec 2, 2015 I started taking Toperimate for severe back pain. Within 48 -36 hours I became very sick - throwing up, nausea, blood in my feces, putrid taste in mouth, blurry eyes, difficulty sleeping, confusion and severe fatigue. I felt like I was poisoning myself! After 7 days I felt no improvement to my back pain and was in pretty bad shape. So I made the decision to go off of it after day 7's dose. On day 9, I woke up with severe VERTIGO. I thought I was dying, it was so bad! Was it a brain tumor (I wondered at the time, horrified!)? I didn't know. I believe (actually I KNOW) it was a side effect of the Toperimate, which can cause vertigo. I also immediately began to feel drunk all the time, even when I wasn't "spinning". I had vertigo and the drunk feeling for 1week and then I went to Urgent Care. The doctor was useless and only gave me Valium. No answers, no improvement. I waited 3 more weeks, desperate, and again went to second UC doctor. This one was competent. He diagnosed me with BVVP ( Benign Paroxysmal Positional Vertigo - which us caused by dislodged calcium crystals in my inner ear.) and set me up to have the Epley Manuever through Vestibular Rehab Physical Therapy. My vertigo was (temporarily) corrected after the first PT visit. Although I was thrilled, I was STILL feeling drunk. I've had both an MRI and MRA to rule out brain rumors, etc. everything, thank God, came out clean. Yes! But I still felt drunk 24/7. 3 weeks after The Physical Therapist corrected my vertigo. It fully came back. I was devastated! But I was able to correct it myself by doing the Epley Maneuver by myself at home. I watched a Youtube Video for instructions. I need to mention that I believe I caused the vertigo to return the second time because the night before it returned, my husband used a vibrating massager on the back of my head/upper neck area because I had pain there. I learned from my PT that the vibrations could have again dislodged the calcium crystals in my inner ear. Strange, right? She said often the PTs use vibration to force the crystals back where they're supposed to be. Apparent, the opposite is true too. Well, today is February 2, 2015. I haven't had a recurrence of my vertigo but I STILL FEEL DRUNK 24/7!!!! Thanks Toperimate and it's makers, and the doctor that gave it to me. It was supposedly a "conservative approach" to my back pain, but the question is......will I ever feel normal again? If I do heal from this, I will try to remember to update this webpage again. Good luck to anyone who experiences this problem.
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Urea urine increased while taking topamax
I was on Topamax to lose weight. It worked for me, I lost weight but my blood urea increased. I have to stop taking it.
- Massive aggression within first 4 days at 50mg (1 response)
am only taking 50mg and have only been taking it for 4 days(this is the evening of the 4th day)as a preventative for migraine headaches that I have suffered from from 16 years. I have had pins and needles in my hands and feet as well as spontaneous crying fits since day 2 and Major aggression since yesterday. With normally an insurmountable amount of patience with my 1 year old son, I outright yelled at him last night. This is unacceptable. I have never felt such quick and sudden rage over nothing before, well, over anything before.
- Rash from eating kale
I ate kale for the first time on Monday. I only had a small bowl of fresh mixed green salad, so it wasn't entirely Kale. By Tuesday, I had a small rash on my left hip. I ignored it at first. Thursday evening, I decided to eat a large kale salad with other veggies and salmon, all of which I have eaten regularly aside from kale. Friday morning, my entire body was covered in the same rash that appeared Tuesday. I went to the ER. The doc said it was some type of allergic reaction. The ONLY thing I did/consumed different was the kale. I can't find much about it's reactions, though.
More reviews for: Topamax, Rash
Comments from related studies:
From this study (3 months ago):
Edema of ankles and lower legs, blister-like or pimple-looking rash on face and inside throat. Hyper sensitive to light touch. Insomnia, manic-like desire to stay awake.
From this study (11 months ago):
reactions come back after eating certain foods and breathing in chemicals
From this study (2 years ago):
I have had 2 steroid shots, one 6 day round of oral steroids and one 10 day round of oral steroids since Nov. 24, 2012. I now have a rash on my neck. Is this caused by all the steroids?
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.